Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 20, 2020, 11:09 AM CDT for Duval County, Live Oak County, McMullen County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2020, 11:09 AM CDT (16:09 UTC)
- Expired
- Mar 20, 2020, 11:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Duval County, TX, Live Oak County, TX, McMullen County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 11:35 AM CDT | HAIL 1 | 2 E Clegg, TX | PUBLIC SENT PICTURES OF QUARTER SIZE HAIL NEAR CLEGG, TX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
The text
As transmitted.
356
WUUS54 KCRP 201609
SVRCRP
TXC131-297-311-201645-
/O.NEW.KCRP.SV.W.0002.200320T1609Z-200320T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
1109 AM CDT Fri Mar 20 2020
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northeastern Duval County in south central Texas...
Southeastern McMullen County in south central Texas...
Southwestern Live Oak County in south central Texas...
* Until 1145 AM CDT.
* At 1108 AM CDT, a severe thunderstorm was located over Seven
Sisters, or 11 miles northeast of Freer, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Seven Sisters, Loma Alta, Annarose and Clegg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2805 9865 2833 9827 2810 9810 2805 9820
2806 9823 2804 9824 2790 9853
TIME...MOT...LOC 1608Z 236DEG 31KT 2802 9852
HAIL...1.00IN
WIND...60MPH
$$
TE1 follow-up statement
461
WWUS54 KCRP 201628
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
1128 AM CDT Fri Mar 20 2020
TXC131-201637-
/O.CAN.KCRP.SV.W.0002.000000T0000Z-200320T1645Z/
Duval TX-
1128 AM CDT Fri Mar 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUVAL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2810 9810 2805 9819 2806 9823 2806 9864
2833 9827
TIME...MOT...LOC 1627Z 236DEG 31KT 2811 9836
$$
TXC297-311-201645-
/O.CON.KCRP.SV.W.0002.000000T0000Z-200320T1645Z/
McMullen TX-Live Oak TX-
1128 AM CDT Fri Mar 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHEASTERN MCMULLEN AND SOUTHWESTERN LIVE OAK COUNTIES...
At 1127 AM CDT, a severe thunderstorm was located near Clegg, or 21
miles southwest of George West, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Annarose, Clegg and Loma Alta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2810 9810 2805 9819 2806 9823 2806 9864
2833 9827
TIME...MOT...LOC 1627Z 236DEG 31KT 2811 9836
HAIL...1.00IN
WIND...60MPH
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 9:33 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 20, 9:33 AM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 933 AM CDT Fri Mar 20 2020 .DISCUSSION... Additional showers and storms are currently developing across the western CWA. Short range models show this trend to continue over the next few hours with convection shifting east. This is due to another short wave aloft combined with a cold front that is pushing south. Ahead of the boundary, LAPS shows moderate instability with minimal CIN. The front per MSAS/LAPS appears to be sagging south faster along the Rio Grande, but is still expected to reach the coast by late afternoon. Thus, am expecting more convection through this afternoon across S TX. A few storms may be strong with gusty winds and small hail. Will be tweaking this afternoon's POPs up a tad. && .PREV DISCUSSION... /Issued 649 AM CDT Fri Mar 20 2020/ DISCUSSION... Updated for the 12Z Aviation Discussion. AVIATION... Showers and isolated thunderstorms continue to stream northeast across South Texas, mainly west of a line from LRD-VCT, however activity is diminishing from LRD-VCT this morning. The approaching cold front will keep rain chances through at least early afternoon around the VCT, but activity will become more isolated into the afternoon as the front pushes farther south. E-SE winds will gradually back out of the NE between 10-15 KTs as the front pushes south today, reaching the coast around 00Z SAT. Redevelopment in showers and isolated thunderstorms are expected late in the night from south to north. As for CIGs, a brief period of IFR this morning with mostly MVFR expected today. Temperatures may warm enough this afternoon from ALI-CRP to allow for brief VFR conditions. Otherwise, CIGs to again lower to MVFR/IFR overnight. PREV DISCUSSION... /Issued 435 AM CDT Fri Mar 20 2020/ SHORT TERM (Today through Saturday)... Midlevel shortwave will lift off the northeast through the day across Texas. Within that midlevel flow, isolated strong thunderstorms continue to stream northeast out of Nuevo Leon, weakening as they move into the western Brush Country where instability becomes less and less available and capping increases. Isolated small hail and gusty winds will be possible in some of these storms that may be able to hold together long enough to enter South Texas. Farther east, more of a shower activity is occurring, however latest LAPS analysis shows the cap weakening across the Coastal Plains with instability increasing, so isolated thunderstorms will remain possible. As the midlevel shortwave lifts to the northeast through the day, it will bring a cold front south through South Texas, draped from Laredo to Victoria after noon, pushing through the coast around 7 pm and stalling offshore. This will help push rain chances farther south through the evening and overnight, tapering rain chances across most inland locations. However, will expect the an increase in rain chances once again Saturday due to an increase in isentropic lift and convergence between remnants of the cold front and a developing coastal trough. Temperatures today will be tricky due to convection and the front. With the current timing of the front and current morning activity, inland locations generally west of Highway 59 may have a tough time warming up which would leave temperatures in the low to mid 70s. However, east of Highway 59, temperatures should be able to warm up into the upper 70s to lower 80s. As the front moves through, temperatures tonight should cool into the 50s inland to lower 60s closer to the coast. Persistent NE flow with CAA on Saturday will keep temperatures rather cool in the 60s for most locations, with near 70 degrees toward the southern Coastal Bend. LONG TERM (Saturday Night through Thursday)... The combination of a retreating frontal boundary and a weak coastal trough extending northward into the area will continue to bring rain and some isolated thunderstorms to the area for Saturday night and into Sunday. Rain chances will decrease Sunday as high pressure builds in from the south. Models continue to show dry and very warm conditions for the area, with most having the Brush Country and the Rio Grande Plains approaching, and perhaps reaching, three digit temperatures for Wednesday through Thursday. Elected to keep temperatures just shy of triple digits, though with southerly flow and the ridge they will certainly be a possibility. MARINE... Patchy fog is possible this morning over the bays and nearshore waters. Isolated showers and a few thunderstorms will be possible today, becoming more isolated to scattered tonight into Saturday morning as a cold front moves into the Middle Texas Coastal Waters. Moderate to occasionally strong northeast flow is expected in behind the frontal passage. Light to moderate southeasterly flow on Saturday night will persist through the week. Brief SCEC conditions are expected during the afternoons for much of the week as a thermal gradient sets up across the area. Showers and isolated thunderstorms are possible Saturday night through Sunday morning, but will diminish by Sunday afternoon, leaving us with dry conditions for the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 81 59 70 63 81 / 30 40 50 30 10 Victoria 77 55 67 61 79 / 50 40 50 50 20 Laredo 76 56 63 59 79 / 40 50 50 20 10 Alice 81 57 68 61 82 / 40 40 50 30 10 Rockport 76 60 70 65 78 / 30 40 50 40 20 Cotulla 73 53 62 58 78 / 50 40 50 30 10 Kingsville 84 59 70 62 82 / 30 40 50 30 10 Navy Corpus 75 62 69 65 77 / 20 40 50 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TE/81...SHORT TERM
Hazardous weather outlook, Mar 20, 9:53 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 953 AM CDT Fri Mar 20 2020 TXZ229>234-239>247-342>347-442-443-447-211500- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 953 AM CDT Fri Mar 20 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Moderate Risk of Rip Currents along gulf-facing beaches today. Scattered to numerous thunderstorms expected today as a cold front moves through South Texas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms will be possible through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-211500- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 953 AM CDT Fri Mar 20 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible this afternoon and tonight as a cold front approaches and moves through the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances for showers and possible thunderstorms will continue through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE
In the hours before
Special weather statement, Mar 20, 5:38 AM CDT, 5 hours 31 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 538 AM CDT Fri Mar 20 2020 TXZ231-232-201130- Live Oak-Bee- 538 AM CDT Fri Mar 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LIVE OAK AND NORTHWESTERN BEE COUNTIES... At 538 AM CDT, a strong thunderstorm was located near George West, moving northeast at 40 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Beeville, George West, Three Rivers, Mineral, Karon, Oakville, Normanna, Pawnee, Simmons, Ray Point and Tuleta. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2843 9771 2826 9822 2840 9831 2872 9792 TIME...MOT...LOC 1038Z 235DEG 35KT 2837 9818 CB
Special weather statement, Mar 20, 5:41 AM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
541 AM CDT Fri Mar 20 2020
TXZ239-201130-
Webb-
541 AM CDT Fri Mar 20 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
At 540 AM CDT, a strong thunderstorm was located near Columbia
Bridge, or 15 miles northwest of Laredo, moving northeast at 40 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Laredo, Las Tiendas, Botines, Unitec Industrial Park, Ranchos Penitas
West, Orvil, Columbia Bridge and Callaghan.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2806 9942 2774 9921 2760 9958 2761 9958
2764 9960 2764 9963 2763 9962 2763 9964
2764 9967 2765 9966 2767 9969 2765 9970
2766 9971 2772 9976 2774 9980 2777 9981
TIME...MOT...LOC 1040Z 242DEG 35KT 2767 9968
CBSpecial weather statement, Mar 20, 6:14 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
614 AM CDT Fri Mar 20 2020
TXZ232-233-201200-
Bee-Goliad-
614 AM CDT Fri Mar 20 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GOLIAD AND NORTH
CENTRAL BEE COUNTIES...
At 614 AM CDT, a strong thunderstorm was located near Pettus, or 13
miles southeast of Kenedy, moving northeast at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ander, Tulsita, Normanna, Weesatche, Pettus, Weser, Tuleta and
Charco.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2888 9731 2884 9730 2885 9728 2879 9723
2851 9780 2867 9794 2871 9790 2867 9782
2868 9779 2867 9778 2892 9742
TIME...MOT...LOC 1114Z 234DEG 41KT 2864 9775
CBLocal storm report, Mar 20, 9:30 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
930 AM CDT FRI MAR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 1 NW COTULLA 28.44N 99.25W
03/19/2020 E0.88 INCH LA SALLE TX PUBLIC
FACEBOOK REPORT FROM THE CHEVRON GAS STATION
LOCATION OF NICKEL SIZE HAIL.
&&
EMFSpecial weather statement, Mar 20, 10:41 AM CDT, 28 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1041 AM CDT Fri Mar 20 2020 TXZ230-239-240-201630- McMullen-Webb-Duval- 1041 AM CDT Fri Mar 20 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DUVAL...EAST CENTRAL WEBB AND SOUTH CENTRAL MCMULLEN COUNTIES... At 1041 AM CDT, a strong thunderstorm was located 7 miles west of Freer, moving northeast at 30 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Freer, Seven Sisters and Loma Alta. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2777 9877 2794 9891 2825 9861 2789 9828 TIME...MOT...LOC 1541Z 237DEG 26KT 2790 9874 TE
Special weather statement, Mar 20, 11:01 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1101 AM CDT Fri Mar 20 2020
TXZ233-234-201645-
Victoria-Goliad-
1101 AM CDT Fri Mar 20 2020
...A STRONG THUNDERSTORM WILL AFFECT VICTORIA AND NORTHEASTERN GOLIAD
COUNTIES...
At 1101 AM CDT, a strong thunderstorm was located over Fannin, or 8
miles east of Goliad, moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Victoria, Guadalupe, Fannin, Fordtran, Victoria Colony Creek Country
Club, Schroeder, Wood Hi, Mission Valley, Victoria Detar Hospital
North, Nursery, Victoria Riverside Park, Coleto Creek Park, Victoria
College, Victoria Mall, Saxet Lakes, Oak Village, Inez, Salem,
Victoria Regional Airport and Telferner.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2895 9681 2892 9679 2892 9678 2890 9676
2889 9673 2888 9673 2886 9672 2856 9723
2873 9738 2895 9718 2910 9699
TIME...MOT...LOC 1601Z 230DEG 30KT 2871 9725
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:41 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 64 min |
| Mar 19, 11:35 PM CDT | Special Weather Statement | CRP | Webb | 55 min |
| Mar 20, 4:53 AM CDT | Special Weather Statement | CRP | Webb | 52 min |
| Mar 20, 5:38 AM CDT | Special Weather Statement | CRP | Live Oak | 52 min |
| Mar 20, 5:41 AM CDT | Special Weather Statement | CRP | Webb | 49 min |
| Mar 20, 6:14 AM CDT | Special Weather Statement | CRP | Goliad | 46 min |
| Mar 20, 10:41 AM CDT | Special Weather Statement | CRP | Duval | 49 min |
| Mar 20, 11:01 AM CDT | Special Weather Statement | CRP | Victoria | 44 min |
| Mar 20, 11:39 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 51 min |
| Mar 20, 11:57 AM CDT | Special Weather Statement | CRP | Bee | 33 min |
| Mar 20, 12:10 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak | 21 min |
| Mar 20, 12:24 PM CDT | Special Weather Statement | CRP | Refugio | 36 min |
| Mar 20, 12:37 PM CDT | Severe Thunderstorm Warning | CRP | Refugio, Victoria | 38 min |
| Mar 20, 12:42 PM CDT | Special Weather Statement | CRP | Victoria | 48 min |
| Mar 20, 1:08 PM CDT | Special Weather Statement | CRP | Calhoun | 37 min |
| Mar 20, 1:11 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.